MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT® 2 CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G47617
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: olympus, pr-104q-1, reusable cannula.Mtw ercp catheter, unknown model.Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The report was confirmed with the pictures provided.The wire guide is peeled and folded over itself revealing bare core wire around 5 to 6 cm from the distal end of the device.The wire guide is bent at the distal tip as well as approximately 16 cm from the distal end of the device.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on the photos provided and statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the user indicated the wire guide was used with a pr-104q-1/olympus device.This device is compatible with.025" wire guides.The complaint device is an.035" wire guide, therefore it was not compatible with this accessory.Use with a non-compatible accessory is the most likely root cause of the wire guide coating damage.The instructions for use indicate "proceed with exchange of compatible wire-guided accessories over wire guide".Prior to distribution, all cook acrobat 2 calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Based on the information provided that this device was used with a non-compatible accessory, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook acrobat® 2 calibrated tip wire guide.The device was advanced over another manufacturers ercp catheter, after removing the catheter, a contrast tube that does not have metal tips, was advanced over the complaint wire guide.Afterward, the physician accessed the stricture with the complaint wire guide but could not pass through the stricture.The operability of the wire guide was not good and the tip of the wire guide was gradually deformed, so they physician cancelled using it.After removing the complaint wire guide from the patients body, he confirmed that the coating material of the wire guide peeled off.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT® 2 CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9434203
Report Number1037905-2019-00751
Device Sequence Number1672240
Product Code OCY
UDI-Device Identifier00827002476172
UDI-Public(01)00827002476172(17)220426(10)W4208292
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model NumberG47617
Device Catalogue NumberAWG2-35-450-A
Device Lot NumberW4208292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1